1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Side effects - Allergic to Vyvanse?

Discussion in 'Amphetamine' started by manc35, Jul 30, 2013.

  1. manc35

    manc35 Newbie

    Reputation Points:
    0
    Joined:
    Jul 29, 2013
    Messages:
    1
    I was prescribed Vyvanse for ADHD over a week ago. The first two doses were fine but since then I have found difficutly breathing, bulging eyes, a lump in my throat. I have read these are the signs of an allergic reaction, so I am not going to take any more doses.

    Has anybody else experienced this? And does this mean that I won't be able to take any other amphetamines?
     
  2. tug_slug

    tug_slug

    Reputation Points:
    5
    Joined:
    May 23, 2013
    Messages:
    11
    I wouldnt dare give medical advice but can tell you that for some strange reason just about any prescribed stimulant causes allergic shiners for me. Three different stimulants and all three times they've made my eyes look like crap. When I stop talking them within a couple of days the bags under my eyes are gone. Im getting plenty of sleep so thats not it
     
  3. Benzeneringz

    Benzeneringz Titanium Member

    Reputation Points:
    728
    Joined:
    May 18, 2006
    Messages:
    183
    If you notice difficulty breathing, bulging eyes, and a lump in your throat after taking Vyvanse (lisdexamfetamine) there's a problem. You're wise to discontinue the medication and if you haven't done so, you should let your clinician know immediately. While these symptoms don't fit with the classic symptoms of anaphylaxis, which is the traditional biological response to a severe allergen exposure. Anaphylaxis, or anaphylactic shock, is potentially fatal without immediate care. The throat swells up which compromises the respiratory system due to an inability to breathe. Of course, there are other types of allergic reactions that aren't as severe as anaphylactic shock, and it sounds like you're experiencing a few. I'm not a medical doctor so I can't say anything with certainty, but Vyvanse shouldn't do that to a person.

    As far as other amphetamines go, it's hard to tell. It could be an inert ingredient in the Vyvanse capsule that's responsible for these reactions. Fortunately there are other stimulants that aren't amphetamines, i.e. modafinil, methylphenidate, etc.